Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 117, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 28, 2005, 2:00 AM EST for Tippecanoe County, Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 2:00 AM EST (07:00 UTC)
- Expired
- Jun 28, 2005, 2:38 AM EST
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:15 AM EST | TSTM WND DMG | Battle Ground, IN | SEVERAL TREES DOWN. |
| Jun 28, 2:15 AM EST | HAIL 0.75 | Battle Ground, IN | SPOTTER REPORTED MARBLE TO PENNY SIZE HAIL ALONG WITH STRONG WINDS. NO ESTIMATE ON WIND SPEEDS HOWEVER POWER OUTAGES WERE ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 280700 SVRIND INC157-280745- /O.NEW.KIND.SV.W.0117.050628T0700Z-050628T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 AM EST TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA * UNTIL 245 AM EST * AT 159 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BATTLE GROUND...OR ABOUT 7 MILES NORTH OF LAFAYETTE...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATTLE GROUND AROUND 205 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4052 8702 4045 8686 4058 8669 4058 8690 $$ CO
2 follow-up statements
000 WWUS53 KIND 280715 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 AM EST TUE JUN 28 2005 INC157-280745- /O.CON.KIND.SV.W.0117.000000T0000Z-050628T0745Z/ TIPPECANOE- 215 AM EST TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM EST FOR NORTHEASTERN TIPPECANOE COUNTY... AT 213 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BATTLE GROUND...OR ABOUT 9 MILES NORTH OF LAFAYETTE...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN TIPPECANOE COUNTY AROUND 230 AM EST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4052 8702 4045 8686 4058 8669 4058 8690 $$ CO
000 WWUS53 KIND 280738 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 238 AM EST TUE JUN 28 2005 INC157-280748- /O.CAN.KIND.SV.W.0117.000000T0000Z-050628T0745Z/ TIPPECANOE- 238 AM EST TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE COUNTY IS CANCELLED... LAT...LON 4052 8702 4045 8686 4058 8669 4058 8690 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:38 PM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 27, 9:38 PM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 938 PM EST MON JUN 27 2005 .UPDATE... SATELLITE SHOWED WEAK UPPER CIRCULATION ACROSS OH VALLEY AT 02Z...AND THIS WILL CONTINUE TO MOVE SLOWLY NE. REGIONAL RADAR CONTINUED TO SHOW TSRA ACROSS NERN IN AND WRN OH...WITH ADDITIONAL TSRA DEVELOPING IN KY. WITH UPPER LOW CIRCULATION MOVING NE TOWARD FORECAST AREA /FA/ FEEL THREAT FOR SCT TSRA WILL CONTINUE ACROSS SRN AND ERN FA. EXPANDED SLIGHT CHC POPS TO SWRN FA TO ACCOUNT FOR TSRA ACROSS KY TO MAKE IT INTO FA BEFORE WEAKENING. ADDED PATCHY FOG TO AREAS THAT SAW SOME DECENT RAIN TODAY. NO MAJOR CHANGES MADE TO LOW TEMPS AS DEWPOINTS WILL REMAIN NEAR 70. && .PREV DISCUSSION...FCST FOCUS WILL BE ON THUNDERSTORM CHANCES NEXT FEW DAYS AND TEMPERATURES. WATER VAPOR IMAGERY SHOWS UPPER CIRCULATION MOVING NORTH ACROSS NORTHWEST TENNESSEE INTO SOUTHWEST KENTUCKY. RADAR SHOWS THUNDERSTORMS WERE RAPIDLY DEVELOPING MAINLY ACROSS SOUTHERN INDIANA AND SOUTHEAST ILLINOIS. EXPECT SCATTERED THUNDERSTORMS TO BE THE RULE ACROSS OUR SOUTHEAST HALF OF OUR FORECAST AREA THIS EVENING WITH WIDELY SCATTERED THUNDERSTORMS NORTHWEST AS AIR MASS A LITTLE DRIER THERE. THUNDERSTORMS MAY DIMINISH LATER TONIGHT...WILL KEEP A SLIGHT CHANCE OVER THE SOUTHEAST HALF LATE TONIGHT. WILL GO WITH 40-50% CHANCE OF THUNDERSTORMS TUESDAY AS MODELS TAKE WEAKENING UPPER CIRCULATION NORTHEAST ACROSS OHIO VALLEY. GFS INDICATES DRY CONDITIONS ACROSS OUR AREA WEDNESDAY AS WE WILL BE BETWEEN SYSTEMS. 12KM ETA ON OTHER HAND DEVELOPS PRECIP AGAIN ACROSS OUR AREA. WILL GO WITH A SLIGHT CHANCE OF THUNDERSTORMS MOST AREAS AND A CHANCE SE AS OUR DEWPOINTS WILL BE IN LOWER 70S AND THIS HAS BEEN ENOUGH TO DEVELOP AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS. COLD FRONT MOVES THROUGH THURSDAY PER GFS AND ETA. WILL CONTINUE CHANCE OF THUNDERSTORMS THURSDAY AND THEN SLIGHTLY COOLER AND DRY OVER THE WEEKEND. GFS AND NCEP INDICATES THUNDERSTORMS POSSIBLE AGAIN BY LATE DAY 7. WILL MENTION LOW CHANCES OF THUNDERSTORMS NEXT MONDAY AFTERNOON. HAVE GONE WITH A MOS BLEND WITH TEMPERATURES. MET LOW 80S SEEM TOO COOL TOMORROW BASED ON MID AND UPPER 80S OVER TENNESSEE TODAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 27, 9:40 PM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 PM EST MON JUN 27 2005 INZ021-028>031-035>049-051>057-060>065-067>072-280828- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 940 PM EST MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE DURING THE NIGHT...MAINLY EAST OF A VINCENNES TO MUNCIE LINE. BRIEF HEAVY RAIN IS POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED. LOCALLY DENSE FOG MAY FORM ACROSS AREAS THAT SAW RAIN DURING THE DAY ON MONDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. THE THREAT FOR SEVERE WEATHER WILL INCREASE AS WE HEAD INTO WEDNESDAY NIGHT AND THURSDAY. TWO SCENARIOS FOR POSSIBLE SEVERE WEATHER EXIST. THE FIRST IS THAT A COMPLEX OF STORMS COULD DEVELOP ACROSS IOWA AND ILLINOIS WEDNESDAY NIGHT. THIS COMPLEX COULD FORM A LINE AND MOVE INTO SOME PARTS OF INDIANA LATE WEDNESDAY NIGHT. IF THIS OCCURS... THERE WOULD BE A THREAT FOR DAMAGING WINDS. A SECOND SCENARIO INVOLVES THUNDERSTORM DEVELOPMENT ALONG AND HEAD OF A COLD FRONT LATER THURSDAY AFTERNOON. DEPENDING ON THE TIMING... SOME OF THESE STORMS COULD ALSO BE SEVERE...STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MID WEEK...BUT MAY BE NEEDED WEDNESDAY NIGHT INTO THURSDAY. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:26 AM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 42 min |
| Jun 28, 1:33 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 42 min |
| Jun 28, 5:50 PM EST | Severe Thunderstorm Warning | IND | Brown | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.